Home On proper colourings of hypergraphs using prescribed colours
Article
Licensed
Unlicensed Requires Authentication

On proper colourings of hypergraphs using prescribed colours

  • A. P. Rozovskaya and D. A. Shabanov
Published/Copyright: October 18, 2010
Become an author with De Gruyter Brill
Discrete Mathematics and Applications
From the journal Volume 20 Issue 4

Abstract

We consider a generalisation of the classic combinatorial problem of P. Erdős and A. Hajnal in the theory of hypergraphs to the case of prescribed colourings. We investigate the value mpr(n, r) equal to the minimum number of edges of a hypergraph in the class of n-uniform hypergraphs with prescribed chromatic number greater than r. We obtain a lower bound for this value which is better than the known results for r ≥ 3. Moreover, we give a sufficient conditions for existence of a prescribed r-colourability of an n-uniform hypergraph in terms of restrictions on the intersections of edges. As a corollary we obtain a new bound for the characteristic equal to the minimum number of edges of a hypergraph in the class of n-uniform simple hypergraphs (in which any two edges have at most one common vertex) with the prescribed chromatic number greater than r.

Received: 2008-01-21
Published Online: 2010-10-18
Published in Print: 2010-October

© de Gruyter 2010

Downloaded on 30.11.2025 from https://www.degruyterbrill.com/document/doi/10.1515/dma.2010.024/html?lang=en
Scroll to top button